# SDR 98ZZZX2609

- Difficulty date: December 17, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N21018
- Make and model: Piper PA-32RT-300T
- Aircraft serial: 32R7887186
- Engine: Lyc TIO540S1AD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bolt
- Part number: SL75060
- Condition: Failed
- Location: Connect Rod
- Part time: 1,063 hours
- Stage of operation: CL
- Nature of condition: B, K, R
- Precautionary procedure: A

## Discrepancy

APPEARS THAT THE CONNECTING ROD BOLT FAILED ALLOWING THE CONNECTING ROD TO SEPARATE FROM THE CRANKSHAFT.  THE CONNECTING ROD SEPARATED FROM THE CRANKSHAFT SOON AFTER TAKEOFF.  OIL COVERED THE WINDSHIELD AND SMOKE FILLED THE COCKPIT.  A SUCCESSFUL LANDING WAS MADE.  THE ENGINE, FOR ABOUT THE PREVIOUS 200 HOURS, HAD A SLIGHT VIBRATION THAT COULD NOT BE PINPOINTED.
